Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Back aches, reddish brown discharge, have cold, gaining weight. Had sex. On birth control. What can I expect?

For the month of December, my period came on at the end of the month. When January came in, I noticed that it started coming on towards the beginning of the month. I had got a birth control shot in November, the doctor told me that it could be a possibility that I could get pregnant. So in January, my period stayed on two weeks straight. And I had sex on the last day my period was on. Since then, I have been having headaches daily, I feel very emotional and moody at time, I sleep a lot and wake up and stay up during the night. I believe that I use the bathroom frequently. I ve had so minor backaches, and cramps . When I wipe, I notice a reddish brown specs on the tissue . My period hadn t came on yet, so I went to the doctor for the cold that I have, I also got tested. The doctor said that I wasn t pregnant, but for some reason lately, I ve been gaining weight. Should I be worried? Please HELP.
Asked On : Sat, 23 Feb 2013
Answers:  2 Views:  24
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Thanks for the query,

Your symptoms and history suggests that you are not pregnant.
However i recommend you to get your blood tested for beta HCG to rule out pregnancy.
Other causes of irregular periods could be excess weight gain, emotional instability, stress and thyroid problem.
So i recommend you to consult a Gynecologist to narrow down the causes by physical examination and relevant investigations.
Hope this helps,
Dr Nilofer
Answered: Sat, 9 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

OBGYN Dr. Sree Gouri SR's  Response
May 2013
Thanks for the query.
According to your description the symptoms you are having could be side effects of the birth control you are using.
Usually these will subside soon with out the need of the medication.
Anyhow if you if the symptoms continues:
-Go for blood test for pregnancy to confirm the absence of the pregnancy.
-shift to some other form of contraceptive method.
Take care.

Answered: Sat, 9 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor